Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 12, 2021, 1:06 PM CDT for 18 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2021, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 12, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS74 KTSA 121806 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 106 PM CDT Sat Jun 12 2021 ARZ001-010-019-020-029-OKZ054>072-074-076-130100- /O.NEW.KTSA.HT.Y.0003.210612T1806Z-210613T0100Z/ Benton-Washington AR-Crawford-Franklin-Sebastian-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 106 PM CDT Sat Jun 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 12, 12:20 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 12, 12:20 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1220 PM CDT Sat Jun 12 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions with light winds are expected to prevail through the period for all sites. Some light fog could be possible for portions of northwest Arkansas early tomorrow morning with some MVFR or IFR conditions possible for a brief time. Otherwise scattered cumulus will be around this afternoon along with some scattered high clouds throughout the period. Bowlan && .PREV DISCUSSION... /Issued 1007 AM CDT Sat Jun 12 2021/ ..UPDATE... DISCUSSION... Convective complex that affected parts of the region overnight and early this morning has mostly exited to the south and dissipated this morning, though a few light showers and sprinkles remain across far southeastern Oklahoma. Elsewhere...sunny skies with some high cirrus are dominating this morning. It will be another hot and humid day this afternoon with highs in the upper 80s to lower 90s expected. Heat index values will once again approach and exceed 100 degrees in most locations, while a few locations could reach values near 105 briefly later this afternoon where higher dewpoints reside. Continue to stay hydrated and take frequent breaks indoors or in the shade when doing any activity outdoors this afternoon. For this morning's update...adjusted high temps upward some across northeast Oklahoma where more sunshine is being observed this morning, also lowered PoPs across northeast Oklahoma and northwest Arkansas for this morning and made some minor adjustments to sky cover based on current obs and trends. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 72 92 68 93 / 10 0 0 0 FSM 74 93 71 93 / 10 0 0 0 MLC 73 91 68 92 / 10 0 0 0 BVO 69 90 63 92 / 10 0 0 0 FYV 67 90 63 92 / 10 0 0 0 BYV 69 89 63 90 / 10 0 0 0 MKO 72 90 67 90 / 10 0 0 0 MIO 69 90 63 92 / 10 0 0 0 F10 72 90 66 91 / 10 0 0 0 HHW 74 93 72 93 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....04
Hazardous weather outlook, Jun 12, 4:57 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 AM CDT Sat Jun 12 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 AM CDT Sat Jun 12 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... A storm complex was moving south southeast across southeast Oklahoma this morning. A few storms this morning may produce brief gusty winds below severe limits, along with a period of heavy rainfall. Most activity should be south of the area by mid morning. Additional thunderstorm development is also possible today, but will remain very isolated in nature. Hot and humid conditions will continue across the area today, with most locations seeing afternoon heat index readings topping out in the 100-103 degree range. A few locations across west central Oklahoma may briefly see heat index values around 105 degrees this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Slightly drier air will move into the area next week which will help offset heat index potential. However, temperatures are still expected to be near to above seasonal averages across the region through most of next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:14 PM CDT | Special Weather Statement | TSA | Ottawa | 61 min |
| Jun 11, 10:54 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Jun 11, 11:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Jun 12, 1:57 AM CDT | Special Weather Statement | TSA | Okfuskee | 48 min |
| Jun 12, 2:17 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Jun 12, 2:30 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| Jun 12, 3:06 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 24 min |
| Jun 12, 3:12 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| Jun 12, 3:31 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 29 min |
| Jun 12, 3:57 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jun 12, 4:02 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 28 min |
| Jun 12, 4:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jun 11, 9:31 PM CDT | Special Weather Statement | TSA | Carroll | 59 min |
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.